Skip to Main content Skip to Navigation
Journal articles

Recursions and divisibility properties for combinatorial Macdonald polynomials

Abstract : For each integer partition mu, let e (F) over tilde (mu)(q; t) be the coefficient of x(1) ... x(n) in the modified Macdonald polynomial (H) over tilde (mu). The polynomial (F) over tilde (mu)(q; t) can be regarded as the Hilbert series of a certain doubly-graded S(n)-module M(mu), or as a q, t-analogue of n! based on permutation statistics inv(mu) and maj(mu) that generalize the classical inversion and major index statistics. This paper uses the combinatorial definition of (F) over tilde (mu) to prove some recursions characterizing these polynomials, and other related ones, when mu is a two-column shape. Our result provides a complement to recent work of Garsia and Haglund, who proved a different recursion for two-column shapes by representation-theoretical methods. For all mu, we show that e (F) over tilde (mu)(q, t) is divisible by certain q-factorials and t-factorials depending on mu. We use our recursion and related tools to explain some of these factors bijectively. Finally, we present fermionic formulas that express e (F) over tilde ((2n)) (q, t) as a sum of q, t-analogues of n!2(n) indexed by perfect matchings.
Document type :
Journal articles
Complete list of metadata

Cited literature [14 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Tuesday, May 13, 2014 - 3:39:23 PM
Last modification on : Wednesday, April 10, 2019 - 2:18:02 PM
Long-term archiving on: : Monday, April 10, 2017 - 10:11:38 PM


Files produced by the author(s)




Nicholas A. Loehr, Elizabeth Niese. Recursions and divisibility properties for combinatorial Macdonald polynomials. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2011, Vol. 13 no. 1 (1), pp.21--42. ⟨10.46298/dmtcs.541⟩. ⟨hal-00990490⟩



Record views


Files downloads